Is esophageal enlargement and gastro-esophageal reflux related to use of Mirapex and Carbidopa-Levodopa?
User rating for this question
I'm looking for information about esophageal enlargement and gastro-esophageal reflux related to use of Mirapex ER 1.5mg, Carbidopa-Levodopa 25-100 mg for Parkinson's, diagnosed 3/2013. An esophogram (Ba+ swallow) reveals an enlarged and dilated esophagus filled with air (no mass or stricture or hernia detected) . I also have chronic idiopathic constipation, treated successfully for 30 days (in December) with Linzess 0.45 mcg and now only with Miralax (3 tsp. daily). I have not been experiencing upper GI reflux, but have started taking Omeprazole Magnesium 1 q day.
Posted Thu, 20 Feb 2014 in GERD
Answered by Dr. Ajit Naniksingh Kukreja 20 hours later
Brief Answer: Seems You Have Uploaded Wrong Pics Detailed Answer: Hi Thanks for writing in There is no mention in literature of esophageal enlargement and GERD with either of the drugs Though both drugs are known to cause nausea and constipation Considering the fact that Linzess has worked in constipation, there are chances you have constipation prone Irritable bowel syndrome Now that you are better off with Miralax there is no harm continuing it Hope this helps Please upload the correct images and write back in case of concern
Follow-up: Is esophageal enlargement and gastro-esophageal reflux related to use of Mirapex and Carbidopa-Levodopa? 2 days later
Is the esophagus normally filled with air, and why is the upper end of it enlarged (according to the chest x-ray). (No tumors or abnormalities are otherwise noted in the enlarged part of the esophagus, according to the chest x-rays and the esophagram).
Answered by Dr. Ajit Naniksingh Kukreja 21 hours later
Brief Answer: No Normally not filled with air Detailed Answer: Hi Thanks for writing in again The esophagus is usually not visible on a chest xray As the Barium has reported no tumor or abnormalities, I think there should be no pathology involved Yet to find out the cause of dilated esophagus, you may go in for an upper GI endoscopy and if need be esophageal manometry In the mean time continue your medicines and add a probiotic twice daily for three to six weeks for your IBS-C Hope this helps Wishing you a healthy life ahead